Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Minus class groups of the fields
of the $l$-th roots of unity

Author: René Schoof
Journal: Math. Comp. 67 (1998), 1225-1245
MSC (1991): Primary 11R18, 11R29, 11R34
MathSciNet review: 1458225
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for any prime number $l>2$ the minus class group of the field of the $l$-th roots of unity $\overline{\mathbf{Q}_p} (\zeta _l)$ admits a finite free resolution of length 1 as a module over the ring $\widehat{\mathbf{Z}} [G]/(1+\iota)$. Here $\iota$ denotes complex conjugation in $G={\textup{Gal}}( \overline{\mathbf{Q}_p} (\zeta _l)/\overline{\mathbf{Q}_p} )\cong(\mathbf{Z} /l\mathbf{Z} )^*$. Moreover, for the primes $l\le 509$ we show that the minus class group is cyclic as a module over this ring. For these primes we also determine the structure of the minus class group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11R18, 11R29, 11R34

Retrieve articles in all journals with MSC (1991): 11R18, 11R29, 11R34

Additional Information

René Schoof
Affiliation: Dipartimento di Matematica, $2^{a}$ Università di Roma “Tor Vergata", I-00133 Rome, Italy

Keywords: Cyclotomic fields, class groups, cohomology of groups
Received by editor(s): March 28, 1994
Received by editor(s) in revised form: December 2, 1996
Article copyright: © Copyright 1998 American Mathematical Society